I was dx with ovarian mucinous cystadenocarcinoma stage 3B grade 1 in 6/2007. I had cisplatin and taxol I/V and I/P and completed all 18 treatments. After chemo the small spots in my diaphragm still remained. My onc considered me stable. In January a recurrence was found coming through the rectal colon wall during a colonoscopy. Another tumor was found behind my liver, posssibly coming down from the diaphragm. Because my cancer is mucinous and the primary site was not 100% determined, they sent my slides to U of Chicago. They say my cancer could have been of a GI origin. I began Folfox with Avastin March 2nd. I have had 2 cycles. The first was easy. The night of my second treatment I had some horribly severe stomach pain that lasted about 30 minutes. It seemed to be mostly under my right ribs. It really scared me. My onc did not seem worried. Is this a normal side effect? She said the 5fu is hard on the stomach. It was so bad I even thought I might be passing a gallstone. Do you think this is the right chemo combo for my cancer? Thank you for your help. Marie
Adenocarcinoma arising from colon or the ovary may sometimes be difficult to distinguish if the patient presents with a pelvic mass, peritoneal (or infra-diaphragmatic) nodules, or lymph node involvement.
Immunohistochemistry (IHC) with markers such as CEA, CA125, CA19-9, vimentin, CK7, and CK20 may help distinguish between the two. There are also several candidate markers undergoing evaluation in this setting.
It is common for patients to complain of some GI symptoms after getting 5FU, but a short-lived severe pain is somewhat uncommon. You may like to rule out any angina pain (which may sometimes cause abdominal rather than chest pain) as 5FU and Avastin both have some cardiac side effects. However, since your tumor is behind your liver, and pain too was on that side, the pain is more likely to be related to cancer or cancer therapy rather than heart related. For your next chemo, you may like to be on proton pump inhibitors, antacids, or oral zylocaine gel for preventing reoccurance of these symptoms.
All the best, and God bless!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.